MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction of the centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review of kit lot f705 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot f705 for the reported complaint issue shows no trends.Trends were reviewed for complaint categories, leak centrifuge alarm, centrifuge bowl leak/break, and system error f183: centrifuge speed too slow.No trends were detected for these complaint categories.The assessment is based on information available at the time of the investigation.No product was returned for investigation; therefore, it could not be determined if the product met specification based solely on the information provided by the customer.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted.Investigation complete.
 
Event or Problem Description
The customer called to report a centrifuge bowl leak/break during a treatment procedure.The customer indicated that a centrifuge leak alarm occurred during buffy coat collection of the final cycle (5 of 5 cycles).The customer attempted to clear the leak alarm by cycling the power of the instrument; however, a system error f183 alarm subsequently occurred.The customer opened the centrifuge chamber door to investigate the alarms and observed a small leak (less than 10 ml of blood) from the seals in the neck of the centrifuge bowl.The treatment was aborted and no blood or fluids were returned to the patient.The patient was reported to have been in stable condition before, during, and after the blood leak.The patient was discharged to home and was scheduled to return for ecp treatment on (b)(6) 2017.No product was returned for investigation.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7043224
Report Number2523595-2017-00214
Device Sequence Number2145032
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F705(17)220301
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight67